Alert archive / South Dakota / Frost Advisories in 2015
Frost Advisory 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Oct 8, 2015, 3:04 PM CDT for 4 counties in South Dakota. It took effect at Oct 9, 2015, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2015, 3:04 PM CDT (20:04 UTC)
- In effect from
- Oct 9, 2015, 4:00 AM CDT
- Expired
- Oct 9, 2015, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Beadle County, SD, Jerauld County, SD, Kingsbury County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 132 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1294 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
416 WWUS73 KFSD 082004 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 304 PM CDT THU OCT 8 2015 SDZ038-039-052-053-090415- /O.NEW.KFSD.FR.Y.0003.151009T0900Z-151009T1400Z/ BEADLE-KINGSBURY-JERAULD-SANBORN- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET 304 PM CDT THU OCT 8 2015 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY. * WEATHER CONDITIONS...FROST WILL BE LIKELY LATE TONIGHT AND EARLY FRIDAY MORNING IN AND AROUND THE MID JAMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
478 WWUS73 KFSD 090130 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 830 PM CDT THU OCT 8 2015 SDZ038-039-052-053-090930- /O.CON.KFSD.FR.Y.0003.151009T0900Z-151009T1400Z/ BEADLE-KINGSBURY-JERAULD-SANBORN- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET 830 PM CDT THU OCT 8 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... * WEATHER CONDITIONS...FROST WILL BE LIKELY LATE TONIGHT AND EARLY FRIDAY MORNING IN AND AROUND THE MID JAMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
956 WWUS73 KFSD 090753 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 253 AM CDT FRI OCT 9 2015 SDZ038-039-052-053-091400- /O.CON.KFSD.FR.Y.0003.151009T0900Z-151009T1400Z/ BEADLE-KINGSBURY-JERAULD-SANBORN- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET 253 AM CDT FRI OCT 9 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WEATHER CONDITIONS...FROST WILL BE LIKELY THROUGH DAYBREAK FRIDAY MORNING IN AND AROUND THE MID JAMES VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
016 WWUS73 KFSD 091358 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 858 AM CDT FRI OCT 9 2015 SDZ038-039-052-053-091500- /O.EXP.KFSD.FR.Y.0003.000000T0000Z-151009T1400Z/ BEADLE-KINGSBURY-JERAULD-SANBORN- INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON... LAKE PRESTON...WESSINGTON SPRINGS...ALPENA...WOONSOCKET 858 AM CDT FRI OCT 9 2015 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE CLIMBED INTO THE UPPER 30S AFTER EARLY MORNING LOWS IN THE LOWER TO MID 30S. THE THREAT FOR WIDESPREAD FROST HAS ENDED. $$ CHAPMAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Oct 8, 12:54 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 8, 12:54 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1254 PM CDT THU OCT 8 2015 .UPDATE... ISSUED AT 1027 AM CDT THU OCT 8 2015 TWO CHANGES TO THE FORECAST TODAY...1) MORE PESSIMISM WITH DEGREE OF CLOUDINESS THIS AFTERNOON AND INTO THE EVENING ACROSS THE NORTH/EAST...AND 2) ADDITION OF A BIT STRONGER PRECIP MENTION ACROSS THE WEST/SOUTH. SURFACE FRONTAL ZONE HAS PUSHED THROUGH THE ENTIRE CWA AT THIS POINT IN THE MORNING...AS MAIN UPPER WAVE IS NOW PUSHING THROUGH THE NORTHERN GREAT LAKES. ANOTHER UPSTREAM JET STREAK DIGGING ACROSS MONTANA...AND THIS IMPULSE WILL PUSH EAST/SOUTHEAST INTO THE CENTRAL PLAINS TONIGHT. A FAIRLY BROAD AREA OF MID LEVEL FRONTOGENESIS LINKS THE TWO FEATURES...AND HAVE SEEN A SCATTERING OF VERY LIGHT RETURNS ACROSS SOUTHWEST TO CENTRAL SD THROUGH THE EARLY MORNING. FAIRLY UNLIKELY FOR MEASURABLE PRECIPITATION WITH A FAIR DEGREE OF DRYING BELOW THE MID LAYER. SOME OF THIS WILL LIKELY CLIP THE FAR SOUTHWEST CWA MID MORNING TO EARLY AFTERNOON BEFORE SLIPPING SOUTHWARD. BETTER UPPER FORCING LOOKS TO TREND JUST A BIT SOUTH OF THE MISSOURI RIVER LATE AFTERNOON AND EARLY EVENING...AND GIVEN THE CONTINUED INFLUX OF DRYING BELOW THE MID DECK...WILL FOREGO ADDING IN ANY MENTIONABLE LATER DAY/EARLY EVENING POPS TO THE LOWER MISSOURI VALLEY AT THIS TIME. OTHERWISE...AREA OF STRATUS ACROSS ALL BUT FAR WESTERN NORTH DAKOTA AND PROGRESSION HAS BEEN TO ENCROACH INTO NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA THROUGH MID MORNING. FLOW BELOW INVERSION STARTS TO TAKE ON MORE OF A NORTHERLY COMPONENT AND RAP/NAM/HRRR INDICATE THAT A FAIRLY DISTINCT LAYER OF LOWER CLOUDS WILL LIKELY BECOME A STRONGER FEATURE THROUGH THE AFTERNOON EAST OF THE MISSOURI VALLEY...AND PERHAPS WELL INTO THE EVENING EAST OF I 29. STILL LOOKING AT 20 TO 30 KNOTS OF WIND IN MIXED LAYER THIS AFTERNOON...SO CURRENT WIND GUSTS EXPECTATIONS ON TRACK. WITH ABUNDANCE OF CLOUDS...DID NOTCH BACK HIGH TEMPS A BIT...OR WORK IN A STEADYING TO SLIGHT FALL ACROSS THE NORTH/EAST DURING THE AFTERNOON. MANY LOCATIONS MIXING BEHIND BOUNDARY AND SHOULD APPROACH HIGHS PRIOR TO ADVANCE OF STRATUS FIELD FROM THE NORTH. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 303 AM CDT THU OCT 8 2015 AS THE FRONT FINISHES MOVING SEWD ACROSS THE AREA NEXT FEW HOURS...IT IS STILL NOT COMPLETELY OUT THAT ISOLATED SHOWERS OR STORMS COULD DEVELOP IN THE LINGERING INSTABILITY...AND WITH A FEW NARROW BANDS OF MID CLOUDS/POSSIBLY ACCAS MOVING OVER THE EASTERN/MAINLY SOUTHEASTERN PART OF THE AREA. THE HRRR KEEPS TRYING TO DEVELOP SCATTERED ACTIVITY BUT IT LOOKS MORE LIKE ISOLATED IF ANYTHING. THIS SHOULD ALL BE OUT BY 12Z/7 AM CDT. THE AREA OF MID LEVEL MOISTURE DRIFTING ACROSS WESTERN SOUTH DAKOTA COULD STILL BRING ISOLATED LIGHT SHOWERS AS IT MOVES SOUTHEAST...AND THIS COULD INCLUDE THE FAR SOUTHWEST CORNER OF OUR AREA DURING THE DAY...SO HAVE LEFT THE SMALL POPS IN...ALTHOUGH THERE IS A CASE FOR GOING WITH JUST SPRINKLES. THE CLOUD DECK OF COURSE WILL REACH SOMEWHAT FURTHER NORTH/NORTHEAST OVER THE AREA BEFORE DECENT CLEARING LATE IN THE DAY AND THIS EVENING. NORTHWEST WINDS WILL REACH THE BREEZY CATEGORY TODAY WITH WINDS SLIGHTLY STRONGER EAST OF THE JAMES RIVER THAN WEST. HIGHS WILL REACH THE LOWER 60S NORTH TO THE LOWER 70S SOUTHEAST...OR NOT TOO MUCH WARMING FROM THE VERY MILD EARLY MORNING TEMPERATURES OVER THE AREA. THE CLEARING TONIGHT WILL BE ACCOMPANIED BY DECREASING WINDS. LOWS WILL BE IN THE UPPER 30S NORTH TO LOW 40S SOUTH...AGAIN HOLDING ABOVE FROSTY LEVELS. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 303 AM CDT THU OCT 8 2015 RATHER QUIET WEATHER IS STILL EXPECTED THROUGH THE MEDIUM AND EXTENDED PORTIONS OF THE FORECAST. TEMPERATURES REMAIN ON TRACK TO SURPASS SEASONAL NORMAL BY 10 OR MORE DEGREES THIS WEEKEND...WITH VERY BALMY OVERNIGHT TEMPERATURES INTO EARLY NEXT WEEK. ONLY REASONABLE CHANCE FOR PRECIPITATION WOULD FALL ON SUNDAY NIGHT INTO MONDAY AS A RATHER STRONG SHORTWAVE ZIPS THROUGH THE REGION. A SYSTEM CUT-OFF FROM GOM MOISTURE...IT WILL HAVE TO RELY SOLELY ON MOISTURE IT CAN DRAG ACROSS THE ROCKIES FROM THE PACIFIC NORTHWEST. FOR NOW...PREFER THE DRIER GFS OVER THE ECMWF. BOTH MODELS DO SUGGEST VERY LIGHT RAIN POTENTIAL OVER THE NORTHERN HALF OF SD INTO CENTRAL MN INTO MONDAY MORNING. LIKELY THE BIG STORY FOR MONDAY WILL BE VERY BLUSTERY CONDITIONS. SHOULD SEE SUSTAINED WINDS PUSH 20-30 MPH THROUGH THE FIRST HALF OF MONDAY...OCCASIONAL GUSTS COULD PUSH 40 TO 45 MPH AS WE QUICKLY MIX OUT MONDAY MORNING. HAVE BUMPED UP WIND SPEEDS IN THAT PORTION OF THE FCST. THROUGH THE MIDDLE AND END OF NEXT WEEK...A CONTINUED WARM PATTERN WILL PERSIST. TEMPERATURES WILL CONTINUE TO AVERAGE 5 TO 10 DEGREES ABOVE SEASONAL NORMALS WITH DRY WEATHER ANTICIPATED. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1254 PM CDT THU OCT 8 2015 AREA OF MVFR CEILINGS ACROSS EASTERN NORTH DAKOTA AND NORTHEAST SOUTH DAKOTA WILL CYCLE SOUTHEAST ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING...SLOWLY DISSIPATING ON THE BACK EDGE FROM WEST TO EAST THROUGH THE LATER AFTERNOON AND NIGHT. MOST CERTAIN FOR IMPACTS AT KHON IN THE IMMEDIATE TERM...AND KFSD FROM MID AFTERNOON THROUGH THE EVENING. KSUX WOULD APPEAR TO BE JUST OUTSIDE A MORE CERTAIN TRAJECTORY...AND HAVE KEPT LOWER CLOUDS SCATTERED AT THIS TIME FROM LATE AFTERNOON THROUGH THE EARLY OVERNIGHT HOURS. OTHERWISE...SURFACE WIND GUSTS WILL OCCASIONALLY ATTAIN AROUND 25 KNOTS THROUGH THE AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...CHAPMAN SHORT TERM... LONG TERM...DUX AVIATION...CHAPMAN
Hazardous weather outlook, Oct 8, 3:14 AM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 314 AM CDT THU OCT 8 2015 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-090815- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 314 AM CDT THU OCT 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY NORTHWEST WINDS ARE EXPECTED ON MONDAY. SUSTAINED WINDS BETWEEN 20 AND 30 MPH WILL BE POSSIBLE WITH GUSTS AS HIGH AS 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in South Dakota, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.